Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 25, NWS Memphis, TN

December 8, 20084 states

NWS Memphis, TN issued this wind advisory at Dec 8, 2008, 2:47 PM CST for 4 states. It took effect at Dec 8, 2008, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 2:47 PM CST (20:47 UTC)
In effect from
Dec 8, 2008, 6:00 PM CST
Expired
Dec 9, 2008, 6:00 PM CST
In force
24 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 082047
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CST MON DEC 8 2008

...STRONG WINDS WILL OCCUR TONIGHT AND CONTINUE TUESDAY...

.STRONG SOUTHERLY WINDS WILL GUST TO AROUND 40 MILES AN HOUR LATER
TONIGHT AND TUESDAY. THE STRONG WINDS ARE CAUSED BY AN APPROACHING
COLD FRONT WHICH WILL NOT ONLY BRING BLUSTERY CONDITIONS TO THE
REGION...BUT SIGNIFICANT RAINFALL FROM ONE TO THREE INCHES.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090500-
/O.NEW.KMEG.WI.Y.0025.081209T0000Z-081210T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
247 PM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
TUESDAY. 

WINDS WILL INCREASE ACROSS THE REGION TONIGHT. EXPECT SUSTAINED
WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO AROUND 40 MILES AN
HOUR LATER TONIGHT THROUGH TUESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.  DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD
BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

$$
4 follow-up statements
000 
WWUS74 KMEG 090239
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
839 PM CST MON DEC 8 2008

...STRONG WINDS WILL OCCUR TONIGHT AND CONTINUE TUESDAY...

.STRONG SOUTHERLY WINDS WILL GUST TO AROUND 40 MILES AN HOUR
LATER TONIGHT AND TUESDAY. THE STRONG WINDS ARE CAUSED BY AN
APPROACHING COLD FRONT WHICH WILL NOT ONLY BRING BLUSTERY
CONDITIONS TO THE REGION...BUT SIGNIFICANT RAINFALL FROM ONE TO
THREE INCHES.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091045-
/O.CON.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
839 PM CST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. 

WINDS WILL INCREASE ACROSS THE REGION TONIGHT. EXPECT SUSTAINED
WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO AROUND 40 MILES AN
HOUR LATER TONIGHT THROUGH TUESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.  DRIVERS OF VANS...
CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE
ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$

OKULSKI
000 
WWUS74 KMEG 091038
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
438 AM CST TUE DEC 9 2008

...STRONG WINDS WILL CONTINUE TODAY...

.SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS THIS MORNING WILL
CONTINUE TO LIFT NORTHEAST AS A STRONG COLD FRONT APPROACHES FROM
THE WEST. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE FRONT
AND STRENGTHEN AS IT MOVES ACROSS THE MID SOUTH THIS AFTERNOON AND
TONIGHT. THE PRESSURE GRADIENT WILL REMAIN TIGHT IN ADVANCE OF
THESE WEATHER SYSTEMS WHICH WILL KEEP STRONG WINDS OVER THE AREA
THROUGH THE REST OF TODAY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091900-
/O.CON.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
438 AM CST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS UP TO 40
MPH...WILL CONTINUE OVER THE MID SOUTH TODAY. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.  DRIVERS OF VANS...
CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE
ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$

JLH
000 
WWUS74 KMEG 091626
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 AM CST TUE DEC 9 2008

...STRONG WINDS WILL CONTINUE THIS AFTERNOON...

.A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON...
STRENGTHENING AS IT MOVES ACROSS THE MIDSOUTH LATE THIS AFTERNOON
AND EVENING. THE PRESSURE GRADIENT WILL REMAIN TIGHT IN ADVANCE OF
THIS FRONT WHICH WILL KEEP STRONG WINDS OVER THE AREA THROUGH THIS
AFTERNOON.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100000-
/O.CON.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1026 AM CST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WINDS 15 AND 25 MPH...WITH GUSTS UP TO 40 MPH...WILL CONTINUE
ACROSS THE MIDSOUTH THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.  DRIVERS OF VANS...
CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE
ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$

MBS
000 
WWUS74 KMEG 092119
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CST TUE DEC 9 2008

...STRONG WINDS WILL CONTINUE ACROSS NORTHEAST MISSISSIPPI FOR 
THE REST OF THIS AFTERNOON...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>055-088>092-
092230-
/O.CAN.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
319 PM CST TUE DEC 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF THIS
AFTERNOON INTO TONIGHT. WIND GUSTS UP TO 30 MPH ARE POSSIBLE
LATE THIS AFTERNOON INTO TONIGHT MAINLY BEHIND THE PASSAGE OF 
A COLD FRONT.

$$

MSZ004>006-009-013>017-021>024-100000-
/O.CON.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/
TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN
319 PM CST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

MAINLY SOUTH WINDS 15 AND 25 MPH...WITH GUSTS UP TO 40 MPH...WILL
CONTINUE ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.  DRIVERS OF VANS...
CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE
ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 8, 11:47 AM CST, 3 hours earlier.

Area forecast discussion, Dec 8, 11:47 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 AM CST MON DEC 8 2008

.DISCUSSION...
UPDATED TO INCLUDE 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1007 AM CST MON DEC 8 2008/

UPDATE...

UPDATED TO INCREASE SKY COVER TODAY. OTHER ELEMENTS ARE IN GREAT
SHAPE AND WERE NOT ALTERED FOR THE REST OF TODAY.

DISCUSSION...

WARMER AIR AND INCREASED MOISTURE ARE MOVING INTO THE MIDSOUTH.

TODAY WILL BE A MOSTLY CLOUDY...BREEZY...AND DRY DAY WITH ABUNDANT
HIGH LEVEL CLOUDS...ABOVE 15000 FT AGL. THUS...INCREASED CLOUD
COVER. WINDS WILL INCREASE AS WELL TO 12 TO 22 MPH RANGE THIS
AFTERNOON WITH A FEW GUSTS OVER 30 MPH...ESPECIALLY ALONG AND WEST
OF THE MS RIVER. THINK WINDS WILL REMAIN UNDER WIND ADVISORY
CRITERIA TODAY...BUT THINK AN ADVISORY WILL BE NEEDED LATER
TONIGHT. THE STRONG WINDS SHOULD PROPEL HIGH TEMPERATURES WELL
INTO THE 50S AND PERHAPS AROUND 60 BY 3 OR 4 PM CST. ANY RAIN
FOR AREAS WEST OF THE MS RIVER SHOULD HOLD OFF UNTIL LATE THIS
EVENING...AFTER 9 PM CST.

UPDATE HAS ALREADY BEEN SENT.

MBS

PREV DISCUSSION...

/ISSUED 819 AM CST MON DEC 8 2008/

PREV DISCUSSION... /ISSUED 335 AM CST MON DEC 8 2008/

DISCUSSION...

CURRENTLY...HIGH PRESSURE WAS LOCATED OVER THE SOUTHEAST U.S. THIS
MORNING. MEANWHILE THIN HIGH CLOUDS ARE BEGINNING TO STREAM INTO
THE AREA IN ADVANCE OF THE UPPER LEVEL TROF EJECTING OUT OF THE
SOUTHWEST U.S. AFTER BOTTOMING OUT EARLIER LAST EVENING TEMPS HAVE
BEEN CREEPING UP THANKS TO LIGHT SOUTHERLY FLOW ACROSS THE MID
SOUTH. READINGS GENERALLY RANGE FROM THE UPPER 20S TO MID 30S AT
09Z.

TODAY... THE UPPER TROF MOVING OUT OF THE SOUTHWEST WILL TRAVEL TO
THE PANHANDLE REGION OF OKLAHOMA AND TEXAS BY EARLY THIS EVENING.
THE SURFACE LOW OVER THE PANHANDLE REGION OF TEXAS WILL DEEPEN TO
996 MB BY 00Z TUE. AS A RESULT HIGH CLOUDS WILL CONTINUE TO MOVE
INTO THE AREA DIMMING THE SUNSHINE SOMEWHAT. THE SURFACE PRESSURE
GRADIENT ACROSS THE REGION WILL STRENGTHEN TODAY WITH BREEZY
CONDITION BY THIS AFTERNOON. STRONG SOUTHERLY FLOW WILL BRING MUCH
WARMER TEMPS TO THE REGION WITH HIGHS IN THE MID AND UPPER 50S.

TONIGHT...SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE
NORTHEAST INTO MISSOURI BY 12Z TUE. RAIN WILL BEGIN TO SPREAD INTO
THE MID SOUTH...ESPECIALLY AFTER MIDNIGHT AS LIFT AND MOISTURE
INCREASE ACROSS THE REGION. BEST CHANCES THROUGH 12Z WILL BE ALONG
AND WEST OF THE RIVER. THE INCREASING SURFACE PRESSURE GRADIENT
WILL RESULT IN VERY WINDY CONDITIONS LATER TONIGHT INTO TUESDAY
AND A WIND ADVISORY MAY BE NEEDED. INTRODUCED ISOLATED
THUNDERSTORMS WEST OF THE RIVER SINCE THERE IS A FAIR AMOUNT OF
ELEVATED INSTABILITY DEPICTED ACROSS THAT AREA. OVERNIGHT TEMPS
WILL BE WELL ABOVE NORMAL THANKS TO THE STRONG SOUTHERLY SURFACE
FLOW.

TUESDAY...THE INITIAL SURFACE LOW WILL CONTINUE TO MOVE NORTHEAST
INTO ILLINOIS AND INDIANA WHILE A STRONG COLD FRONT MOVES SLOWLY
ACROSS THE MID SOUTH. THE 00Z VERSIONS OF GFS...NAM AND ECMWF ALL
AT LEAST HINT AT ANOTHER SURFACE LOW DEVELOPING ALONG THE FRONT
AND MOVING ACROSS NORTH MISSISSIPPI. THIS WOULD TEND TO HINDER THE
WARM SECTOR ACROSS NORTH MISSISSIPPI AND KEEP THE MOST UNSTABLE
AIR AND HIGHER DEWPOINTS SOUTH OF THE FORECAST AREA. AS A RESULT
EXPECT SEVERE THREAT TO REMAIN TO THE SOUTH FOR NOW. THAT BEING
SAID WIND FIELDS WILL BE VERY IMPRESSIVE AND THOUGH INSTABILITY
WILL BE VERY MARGINAL SOME STRONG STORMS WILL BE POSSIBLE ACROSS
NORTH MISSISSIPPI. ALSO INTRODUCED ISOLATED THUNDER TO NORTHERN
SECTIONS OF THE MID SOUTH DUE TO EXPECTED ELEVATED INSTABILITY.
TEMPS WILL BE MILD WITH HIGHS GENERALLY IN THE LOWER TO MID 60S.

TUESDAY NIGHT...COLD FRONT PUSHES THROUGH DURING THE EVENING AND
WILL MOVE EAST OF THE REGION DURING THE 06Z-12Z WED TIME FRAME. RAIN
WILL BEGIN TAPERING OFF FROM THE WEST AND MUCH COLDER AIR WILL
BEGIN TO FILTER IN. ATTM IT LOOKS LIKE RAIN WILL END ACROSS
NORTHEAST ARKANSAS/MISSOURI BOOTHEEL BEFORE IT BECOMES COLD
ENOUGH FOR A CHANGEOVER OF ANY SORT.

WEDNESDAY...NAM...GFS AND ECMWF ALL CUT OFF AN UPPER LOW SOMEWHERE
NEAR THE GULF COAST ON WEDNESDAY. WILL CONTINUE TO KEEP SLIGHT
CHANCE/CHANCE POPS GENERALLY EAST OF THE MISSISSIPPI RIVER. MUCH
COLDER TEMPS EXPECTED WITH HIGHS BACK IN THE LOWER 40S.

THURSDAY THROUGH SUNDAY...COOL HIGH PRESSURE WILL PREVAIL ACROSS
THE AREA THURSDAY WITH BELOW NORMAL TEMPS CONTINUING. A DECENT
SHORTWAVE PASSES NORTH OF THE REGION ON FRIDAY BRINGING CLOUDS TO
THE REGION THOUGH FOR NOW WILL KEEP PRECIP CHANCES OUT OF THE
FORECAST. THIS SYSTEM BEARS WATCHING. TEMPS FRIDAY WILL PROBABLY
STILL BE BELOW NORMAL DUE TO CLOUDS AND WEAK ADVECTION. HIGH
PRESSURE SLIPS TO THE EAST COAST FOR THE WEEKEND AS SYSTEMS
DEVELOP OVER THE CENTRAL U.S. AS A RESULT EXPECT WARMER SOUTHERLY
FLOW ACROSS THE MID SOUTH WITH PERHAPS SLIGHTLY ABOVE NORMAL TEMPS
AND DRY WEATHER.

SJM

.AVIATION...
18Z TAFS

INCREASING WINDS EXPECTED AS PRESSURE GRADIENT TIGHTENS BETWEEN
DEVELOPING LOW PRESSURE IN THE PLAINS AND RETREATING HIGH PRESSURE
ALONG THE EAST COAST. WIND GUST COULD REACH 30KTS TONIGHT. BELIEVE
ENOUGH ELEVATED INSTABILITY TO INCLUDE THUNDERSTORMS FOR LATER
FORECAST PERIODS.  ...BELLES...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  59  52  62  37 /   0  60 100 100
MKL  57  50  61  38 /   0  60 100 100
JBR  56  49  57  34 /  10  80 100  60
TUP  57  47  65  41 /   0  30 100 100

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 8, 3:43 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CST MON DEC 8 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
343 AM CST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS WILL DEVELOP AFTER MIDNIGHT IN ADVANCE OF AN
APPROACHING COLD FRONT. SOUTHERLY WINDS OF 20 TO 30 MPH WITH
GUSTS TO NEAR 40 MPH ARE POSSIBLE AND A WIND ADVISORY MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI
TUESDAY AND TUESDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM AND COLD
FRONT MOVE THROUGH THE REGION. STRONG WINDS AND HEAVY RAINFALL WILL
BE THE MAIN THREATS WITH ANY STRONG THUNDERSTORM THAT DEVELOPS.

GUSTY SOUTHERLY WINDS WILL CONTINUE INTO TUESDAY AND WIND
ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.